Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Small child, abdominal pain, vomiting, loose watery stools. Prescribed normet, sporlac sachet. Cure for symptoms?

Dear Dr. My 8 yrs old son develops the symptoms of pain abdomen yesterday afternoon and later he has vomitted once and started loose motion just like water. I am giving ORS to him and today morning shows to one of our nearby Dr. not a perdiatrics He has prescribed Normet syp 5 ml Twice in a day and Sporlac Sachet three times a day. I have given one dose of both medicines. Just now he had fever 101 deg Fahrenheit . No vomit since night Plz advice.
Asked On : Fri, 18 Jan 2013
Answers:  4 Views:  1150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Your child is having Gastroenteritis may be bacterial or viral.
Continue to give oral rehydrating solutions and sporlac sachet as advised as the loose motions will take time to subside.
For fever you can give paracetamol in prescribed dose and consult your Pediatrician to assess the need for antibiotic and for appropriate dose calculation.
Hope i have answered your query.
Answered: Fri, 18 Jan 2013
I find this answer helpful
Pediatrician, Neonatology Dr. Ravikiran Reddy's  Response
Hello I have gone through the complaints. You have done a good job by giving ORS to your child. Your child initially had gastroenteritis and I think now it's turning to dysentery. The medicines can be better prescribed according to the weight of the child. What are all the medicines you are using is fine but I think they are not going in adequate dose. Zinc replacement is also needed for better control of loose stools.It's better you meet your child specialist. The only thing you can do is to monitor his urine output and give him adequate fluids.
Thank you. Good day
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Your son is having acute gastroenteritis which is mostly viral in nature and takes few days to settle.
I advise you to give oral rehydration solution after each loose stools,give coconut water,curd.banana,.khichdi. Maintain proper hydration.
For fever five paracetamol 6 hourly if fever is more than 100F..
Continue probiotic for 2 to 3 days,but i do not prefer antibiotic.
In case symptoms persist get him examined by a pediatrician.

Wishing your son good health.
God bless.

Answered: Fri, 18 Jan 2013
I find this answer helpful
General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Hello dear..
The medicines prescribed by your Doctor is correct.
Pain abdomen, loose motion, fever & vomiting suggests your son might be having Gastroenteritis.
So...continue the medicines as suggested along with ORS.
Also add Cyclopam syrup 5ml twice in a will take care of the fever & pain abdomen.
Other than that give him plain, soft, non spicy diet..& maintain adequate hydration.
Wishing your son a speedy recovery.
Thanks & take care.
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor